Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Increased dosage of Ciprolex from 10mg to 20 mg. Anxiety worsened along with indigestion, heartburn. Change to Paxil?

I have uped my dose of ciprolex from 10 to 20mg. I ve been on it for a month now and my anxiety just got worst and have been having alot of problems digesting and heartburn . Was on paxil before i changed to ciprolex. I m wondering if i should go back to paxil or change to something else. My anxiety effects me physically. I just want to feel good again
Asked On : Mon, 14 Jan 2013
Answers:  2 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Cipralex (Escitalopram) is an SSRI anti-depressant / anti-anxiety medication. Now, all SSRIs, including Cipralex, have a side effect of a temporary worsening of anxiety in the first 2 weeks of starting or increasing the dose. Another side effect which is relatively common with Cipralex is gastric irritation.

Since an increase from 10mg to 20mg is a significant increase, this must be the likely cause of the worsening of your anxiety as well as the gastric problems. Paxil (Paroxetine) is also an SSRI, so has very similar actions and side effect profile as that of Cipralex.

It is not advisable to alter doses or change psychiatric medication on your own. If you have increased the dose of Cipralex on your own, then I would advise you to reduce it back to the prescribed dose and have a review appointment with your psychiatrist.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 15 Jan 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
Paxil and Ciprolex both are good drugs for anxiety disorder. In case if you are not tolerating escitalopram, then in that case you should change to paxil by the consent of your psychiatrist. Please discuss this issue with your psychiatrist.You can also add CBT and psychodynamic psychotherapy along with the drugs.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case if you want to discuss with me directly you can use the link:
Wish you a good health!
Answered: Wed, 16 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor